| Catalog Number |
W8304 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an arteriovenous fistula surgery procedure on (b)(6) 2026, and suture was used.At 10:10, the operating room performed surgery on the patient.During the arteriovenous fistula surgery, the side of the suture near the needle position broke while using vascular suture.After the doctor found that the suture was broken, he immediately removed the faulty needle from the surgical field to avoid risks, replaced the intact needle on the other side of the spool to complete the vascular anastomosis, and the surgery was successfully completed.After surgery, the patient was observed to have no adverse reactions such as foreign body residue or vascular damage.After checking the traceability information of the equipment afterwards, it was determined that the reason was that the manufacturer did not complete the smooth performance testing before leaving the factory, and the damaged needles with processing defects flowed into clinical use.Although this incident did not cause permanent damage to the patient's body, there are medical hazards such as residual foreign objects at the suture head and prolonged surgical suture time due to suture breakage.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).Date sent:9/24/2026.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device 108bxz/w8304 batch number, and no non-conformances were identified.Expiration date:
additional information was requested, and the following was obtained:
do you have any photos available for visual analysis? what is the current status of the patient? was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Could you tell me if there was a prescription for steroids or antibiotics for the patient¿s recovery? if yes, please provide medication name, route and dose.Did the needle fall into the patient? if so, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were implemented to retrieve the broken piece? was there any additional tissue damage resulting from the search for the needle piece? does a fragment of the needle remain in the patient¿s tissue? if so, is there any plan in place to remove the needle piece in the future? if so, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? what is the surgeon¿s opinion of the potential consequences for the patient? received information as following from sales rep.Please refer to the event description, other information requested is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.